Translator Disclaimer
September, 1973 Extensions of Kesten's Adaptive Stochastic Approximation Method
H. J. Kushner, T. Gavin
Ann. Statist. 1(5): 851-861 (September, 1973). DOI: 10.1214/aos/1176342506

Abstract

Kesten proposed a method for adjusting the coefficients of a scalar stochastic approximation process, and proved w.p. 1 convergence. A family of multidimensional processes for function minimization are treated here. Each method consists of a sequence of truncated one-dimensional procedures of the Kesten type. The methods seem to offer a number of advantages over the usual Kiefer-Wolfowitz procedures, and are more natural analogs of the schemes in common use in deterministic optimization theory.

Citation

Download Citation

H. J. Kushner. T. Gavin. "Extensions of Kesten's Adaptive Stochastic Approximation Method." Ann. Statist. 1 (5) 851 - 861, September, 1973. https://doi.org/10.1214/aos/1176342506

Information

Published: September, 1973
First available in Project Euclid: 12 April 2007

zbMATH: 0285.62054
MathSciNet: MR378305
Digital Object Identifier: 10.1214/aos/1176342506

Rights: Copyright © 1973 Institute of Mathematical Statistics

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.1 • No. 5 • September, 1973
Back to Top